Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Lower back pain, getting Radio Frequency Injection and take Naprosyn but no help. Can disc replacement be done?

User rating for this question
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I have lower back pain from L3 to S1 have been getting Radio Frequency Injections for the last 3 years and there is just no improvement. I take Naprosyn which don't help either and getting fed up with it all. My youngest Son seen a thing on TV about disc Replacement which sounds better than fusion which I was going to suggest to the Specialist at the Hospital. I have had this problem for over 30 years but as I am getting older (now 70) it just seems to be getting worse

Posted Mon, 14 Oct 2013 in Back Pain
Answered by Dr. Rahul D Chaudhari 33 minutes later
Brief Answer:
please send your xray

Detailed Answer:
Thanks for writing to us.
you have multilevel degeneration. Disc replacement is usually considered in young patients and in this procedure we usually remove disc only. You must be having disc and facet disease. I would prefer fusion rather than disc replacement. If possible please upload your xray and mri. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor